Oklahoma, 2009Tornadoes and Damaging Winds in Oklahoma, June 10, 2009
June 10, 2009 · NWS TSA · 15 events in 7 counties and zones
Thunderstorms produced damaging winds and tornadoes across eastern Oklahoma during the late afternoon and early evening hours of the 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $62,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced damaging winds and tornadoes across eastern Oklahoma during the late afternoon and early evening hours of the 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 10, 2:16 PM CST, 19 minutes earlier.
Area forecast discussion, Jun 10, 2:16 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT WED JUN 10 2009
.DISCUSSION...
STRONG MID LEVEL SHORTWAVE CONTINUES TO TRACK EAST OUT OF THE
SOUTHERN ROCKIES AND WILL MOVE ACROSS THE AREA THIS EVENING.
SEVERE WEATHER POTENTIAL FOR THE LATE AFTERNOON AND EVENING HAS
BEEN COMPLICATED SOMEWHAT BY WIDESPREAD CLOUDS ASSOCIATED WITH
LARGE CONVECTIVE CLUSTER OVER WESTERN OKLAHOMA. HOWEVER...LOCAL
GRIDDED ANALYSIS CONTINUES TO SHOW A VERY UNSTABLE AIRMASS WITH
CAPES EXCEEDING 3500 IN MUCH OF THE AREA EAST OF HIGHWAY 75.
LIFT WILL INCREASE AS THE WAVE APPROACHES LATER THIS AFTERNOON
ACROSS THIS AREA AND SHOULD CAUSE THUNDERSTORMS TO INCREASE AND
LIKELY BECOME SEVERE. ALSO...A WELL-ORGANIZED CLUSTER OF STORMS
OVER SOUTH CENTRAL OKLAHOMA SHOULD CONTINUE TO FOLLOW THE AXIS OF
DEEPEST MOISTURE NEAR THE RED RIVER AND IMPACT SOUTHEAST OKLAHOMA
EARLY THIS EVENING. THUS SEVERE AND HEAVY RAINFALL POTENTIAL STILL
EXISTS BASICALLY AREAWIDE. AS SHORTWAVE DEPARTS LATER TONIGHT
EXPECT THE ACTIVITY TO WIND DOWN. MOST OF THE AREA MISSED OUT ON
SIGNIFICANT RAINFALL LAST NIGHT AND DUE TO THE PROGRESSIVE NATURE
OF THIS SYSTEM... WIDESPREAD FLOODING PROBLEMS NOT ANTICIPATED.
SFC BOUNDARY WILL REMAIN OVER THE AREA IN SOME FORM THE REST OF
THIS WEEK WITH A MODERATE WESTERLY FLOW ALOFT CONTINUING. THUS THE
CHANCE OF THUNDERSTORMS AND ATTENDANT SEVERE THREAT WILL KEEP
GOING FOR A FEW MORE DAYS. DIFFICULT TO PINPOINT ANYTHING VERY FAR
OUT IN THIS TYPE OF PATTERN...AND WILL THUS KEEP CHANCE POPS OVER
MUCH OF THE AREA THROUGH THE WEEKEND.
INDICATIONS AREA THAT A STRONG UPPER RIDGE WILL AMPLIFY OVER THE
SOUTHERN STATES EARLY TO MID NEXT WEEK AND PROVIDE US WITH AN
EARLY TASTE OF SUMMER. WILL DRY THE FORECAST OUT AT THIS POINT
WITH MOST AREAS WELL INTO THE 90S BY TUE/WED OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 87 69 87 / 70 30 30 30
FSM 70 87 71 88 / 60 50 50 40
MLC 72 91 71 93 / 60 40 40 40
BVO 66 86 66 85 / 80 20 20 20
FYV 68 83 66 83 / 80 40 50 40
BYV 68 82 65 82 / 80 50 60 40
MKO 70 87 69 86 / 60 40 40 30
MIO 68 84 66 85 / 80 30 40 30
F10 70 90 70 89 / 60 30 30 30
HHW 72 92 72 95 / 60 30 40 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...17
LONG TERM....14
Hazardous weather outlook, Jun 10, 12:14 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
114 PM CDT WED JUN 10 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
110 PM CDT WED JUN 10 2009
...STRONG AND SEVERE STORMS EXPECTED TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 5 PM.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...AFTER 5 PM.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...OVERNIGHT.
DISCUSSION...
A COMPLEX SEVERE WEATHER EPISODE WILL EVOLVE LATE THIS AFTERNOON
AND EVENING. THUNDERSTORMS IN WESTERN OKLAHOMA WILL EXPAND INTO
EASTERN OKLAHOMA AND EVENTUALLY ARKANSAS OVERNIGHT. IN ADDITION...
HEATING OVER NORTHEAST OKLAHOMA WILL LIKELY IGNITE MORE THUNDERSTORM
DEVELOPMENT BY LATE AFTERNOON. LATE AFTERNOON AND EVENING SURFACE
BASED STORMS OVER FAR NORTHEAST OKLAHOMA WILL BE IN AN AREA WITH
ENOUGH SHEAR TO SUPPORT POSSIBLE SUPERCELLS AND A RISK OF TORNADOES.
STORMS OVERNIGHT WILL EXPAND INTO ONE OR MORE MCS CLUSTERS. THIS
WILL POSE A THREAT OF EXCESSIVE RAINFALL. EXACTLY WHERE THE HEAVIEST
RAIN IS LIKELY TO FALL IS STILL IN QUESTION. HOWEVER...CURRENTLY
IT APPEARS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL BE
THE MOST VULNERABLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING THURSDAY
MORNING ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
WITH THE THREAT FOR LARGE HAIL AND DAMAGING WINDS. A FRONTAL BOUNDARY
WILL LIKELY REMAIN OVER THE REGION THURSDAY INTO FRIDAY WITH ADDITIONAL
ROUNDS OF SEVERE WEATHER POSSIBLE. THUNDERSTORM CHANCES WILL ALSO CONTINUE
INTO THE EARLY PART OF NEXT WEEK AS RICH GULF MOISTURE REMAINS IN PLACE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR A PERIOD
OF UNSETTLED WEATHER THAT INCLUDES SEVERAL ROUNDS OF POTENTIALLY
SEVERE THUNDERSTORMS TODAY THROUGH FRIDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jun 10, 12:19 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST WYANDOTTE 36.79N 94.72W
06/09/2009 E65.00 MPH OTTAWA OK PUBLIC
SEVERAL TREES BLOWN DOWN NEAR WYANDOTTE
0949 PM HAIL 3 S WYANDOTTE 36.75N 94.72W
06/09/2009 E0.88 INCH OTTAWA OK PUBLIC
WIND GUSTS 40 TO 50.
1025 PM TSTM WND GST 5 NW EUREKA SPRINGS 36.45N 93.80W
06/09/2009 E65.00 MPH CARROLL AR PUBLIC
WIND BLOWN HAIL SEVERELY DAMAGED CEDAR SIDING ON HOUSE.
LOCATION NEAR BEAVER LAKE DAM ON MUNDELL ROAD
1106 PM HAIL 1 N ROCKHOUSE 36.30N 93.67W
06/09/2009 E1.00 INCH MADISON AR PUBLIC
1108 PM HAIL 3 W BERRYVILLE 36.36N 93.62W
06/09/2009 E1.00 INCH CARROLL AR PUBLIC
NUMEROUS SMALL LIMBS BROKEN.
1118 PM TSTM WND DMG 8 NE COLCORD 36.35N 94.59W
06/09/2009 DELAWARE OK EMERGENCY MNGR
TWO TRAILERS HEAVILY DAMAGED. ADD-ON ROOF ON ONE TRAILER
BLOWN OFF.
1135 PM TSTM WND DMG 3 W GENTRY 36.27N 94.54W
06/09/2009 BENTON AR POST OFFICE
NUMEROUS TREES DOWN ALONG HIGHWAY 12 WEST OF GENTRY
1137 PM TSTM WND DMG 1 W GENTRY 36.27N 94.50W
06/09/2009 BENTON AR FIRE DEPT/RESCUE
SHINGLES BLOWN OFF SOME HOMES. SHEET METAL ROOFS DAMAGED.
1156 PM TSTM WND DMG AURORA 36.00N 93.70W
06/09/2009 MADISON AR PUBLIC
NUMEROUS TREES BLOWN DOWN AROUND THE AURORA AREA.
1215 AM FLASH FLOOD SPRINGDALE 36.19N 94.13W
06/10/2009 WASHINGTON AR LAW ENFORCEMENT
NUMEROUS STREETS AND LOW AREAS BRIEFLY FLOODED.
&&
SAAThunderstorm Wind, Pawnee
- When
- June 10, 2:35 PM CST
- Where
- Pawnee County, Terlton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.180, -96.480
Thunderstorm winds estimated at 70 miles an hour blew down power lines causing the power in Terlton to be off.
Thunderstorm Wind, Pawnee
- When
- June 10, 2:57 PM CST
- Where
- Pawnee County, Cleveland
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.320, -96.470
Thunderstorm winds estimated at 70 miles an hour blew down a tree and a power line.
Thunderstorm Wind, Craig
- When
- June 10, 3:45 PM CST
- Where
- Craig County, 12 mi W of Welch
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.870, -95.317
Thunderstorm winds estimated at 70 miles an hour blew down a tree and several large tree limbs.
Thunderstorm Wind, Pittsburg
- When
- June 10, 4:30 PM CST
- Where
- Pittsburg County, Ashland
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 34.770, -96.070
Thunderstorm winds estimated at 70 miles an hour blew down a large tree.
Thunderstorm Wind, Pittsburg
- When
- June 10, 4:36 PM CST
- Where
- Pittsburg County, 8 mi NW of Mc Alester
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.012, -95.870
Thunderstorm winds estimated at 80 miles an hour blew down trees and power poles. Outbuildings were also damaged.
Thunderstorm Wind, McIntosh
- When
- June 10, 4:45 PM CST
- Where
- McIntosh County, Eufaula
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.280, -95.580
A trained spotter estimated that thunderstorm winds reached 60 miles an hour near Eufaula.
Thunderstorm Wind, Pittsburg
- When
- June 10, 4:56 PM CST
- Where
- Pittsburg County, 5 mi NE of Canadian
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.221, -95.587
Thunderstorm winds estimated at 100 miles an hour by a trained spotter blew a storage building into a road. Power lines were also blown down.
Tornado, Haskell
- When
- June 10, 5:00 PM CST
- Where
- Haskell County, 2 mi N of Enterprise
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- Trained Spotter
- Coordinates
- 35.249, -95.380
Several people reported a brief tornado over open country.
Tornado, Haskell
- When
- June 10, 5:11 PM CST
- Where
- Haskell County, Kinta
- Rating
- EF0
- Path length
- 0.4 mi
- Path width
- 50 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.120, -95.230
A tornado damaged two barns, uprooted a tree, and damaged a home on the east side of town.
Thunderstorm Wind, Sequoyah
- When
- June 10, 5:39 PM CST
- Where
- Sequoyah County, Sallisaw
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.470, -94.800
Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines.
Thunderstorm Wind, Sequoyah
- When
- June 10, 5:50 PM CST
- Where
- Sequoyah County, Mc Key
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.480, -94.880
Thunderstorm winds estimated at 70 miles an hour blew down large trees just south of Mc Key.
Thunderstorm Wind, Sequoyah
- When
- June 10, 5:50 PM CST
- Where
- Sequoyah County, Sallisaw
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.470, -94.800
Thunderstorm winds estimated at 70 miles an hour blew down large trees just east of Sallisaw.
Thunderstorm Wind, Le Flore
- When
- June 10, 5:56 PM CST
- Where
- Le Flore County, 3 mi E of Panama
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.170, -94.617
An emergency manager estimated 60 mile an hour wind gusts from a thunderstorm.
Thunderstorm Wind, Sequoyah
- When
- June 10, 6:00 PM CST
- Where
- Sequoyah County, 8 mi ENE of Marble City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.624, -94.688
Thunderstorm winds estimated at 70 miles an hour blew a tree down onto a home.
Thunderstorm Wind, Le Flore
- When
- June 10, 6:00 PM CST
- Where
- Le Flore County, Pocola
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.230, -94.480
Thunderstorm winds estimated at 70 miles an hour blew down a few trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Texas, June 10, 20092 deaths · $29,000 · EF0 · 28 events
- Tornadoes and Flash Flooding in Texas, June 10, 2009$7.7 million · EF1 · 102 events
- Flash Flooding and Flood in Texas, June 10 to 11, 2009$2.4 million · 1 in hail · 51 events
- Hail and Lightning Strike in Kentucky, June 10, 20091 death · 0.75 in hail · 2 events
- Tornadoes and Flash Flooding in Missouri, June 10, 2009$171,000 · EF1 · 39 events
- Hail and Damaging Winds in Tennessee, June 10, 2009$85,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Oklahoma, June 10, 20092 injured · $34,000 · 1 in hail · 23 events
- Flash Flooding in Pennsylvania, June 10, 2009$200,000 · 2 events
- Tornadoes and Flash Flooding in Nebraska, June 10, 2009$80,000 · EF0 · 6 events
- Tornadoes and Flash Flood in Kentucky, June 10 to 11, 2009EF1 · 23 events
- Lightning Strike in South Carolina, June 10, 2009$75,000 · 1 event
- Tornadoes and Hail in Colorado, June 10, 2009$40,000 · EF0 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182493, 182494, 182496, 182497, 182498, 182499, 182501, 185279, 185281, 182503, 182504, 182505, 182507, 182509, 182513.